Virginia, 2009Flash Flooding in Virginia, June 3, 2009
June 3, 2009 · NWS AKQ · 2 events in 2 counties and zones
Scattered thunderstorms produced heavy rain which caused flash flooding across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced heavy rain which caused flash flooding across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 3, 3:32 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 3, 3:32 PM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT WED JUN 3 2009
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CONTINUE TO DROP SOUTH THROUGH THE
MID ATLANTIC REGION TONIGHT...THEN STALL OVER NORTHERN NORTH
CAROLINA THURSDAY. LOW PRESSURE TRACKS ALONG THE STALLED
FRONT...THROUGH EASTERN NORTH CAROLINA...LATE THURSDAY NIGHT AND
FRIDAY. THE LOW MOVES OFFSHORE FRIDAY NIGHT...AND WILL BE FOLLOWED
BY WEAK HIGH PRESSURE THAT WILL SETTLE OVER THE REGION SATURDAY
THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FRONT IS CURRENTLY LYING FROM FAR SW VA NORTHEAST TO LWR MD.
CONVECTION HAS BEGUN TO FIRE RATHER QUICKLY OVER THE PAST FEW
HOURS IN AND JUST SOUTH OF THE CURRENT SVR TSTM WATCH BOX
(#325)...BASICALLY AS SOON AS CONVECTIVE TEMPS (NEAR 90) WERE
REACHED. VERY STEEP LOW LEVEL LAPSE RATES (UP TO 8.5 C/KM) AND
MODERATELY STRONG INSTBY (SFC BASED CAPES 2500-3000 J/KG) HAVE
CONTRIBUTED TO THE RAPID DEVELOPMENT OF CONVECTION. SEVERE WEATHER
REPORTS THUS FAR HAVE BEEN LIMITED DUE TO THE MEAGER WIND SPEEDS
ALOFT (W 15-20 KTS BTWN 700-500 MB)...HOWEVER THE AVAILABILITY OF
DRY AIR AT MID LEVELS (STEEP LOW-MID LEVEL THETA-E LAPSE RATES AND
WET BULB ZERO LEVELS SOME 1-2 KFT BELOW FREEZING LEVELS) HAS
RESULTING IN ISOLATED DAMAGING WIND/LARGE HAIL REPORTS.
TONIGHT...WILL CONTINUE TO EXPECT STORMS TO DEVELOP ALONG/AHEAD OF
THE FRONTAL BOUNDARY THIS EVENING...WITH THE CONVERGENCE AIDED BY
THE NUMEROUS OUTFLOW BOUNDARIES ALREADY IN PLACE. PER COORDINATION
WITH WFOS STERLING AND BLACKSBURG VA...HAVE HOISTED A FLASH FLOOD
WATCH OVER OUR NRN/NW PTNS OF CENTRAL VA THAT BORDER OUR
NEIGHBORING WFOS. THIS IS THE REGION ALONG AND NORTH OF THE SFC
FRONTAL BNDRY WHERE THE ACTIVITY IS EXPECTED TO BECOME MOST
NUMEROUS THIS EVENING THROUGH TONIGHT...SUPPORTED BY THE GFS AND
ESPECIALLY THE NAM WITH LOW-MID LEVEL QVECTOR CONVERGENCE AND
UPWARD OMEGA. THE GFS CONTINUES TO LAG THE SFC BNDRY A LITTLE
FARTHER BEHIND (N) COMPARED TO THE NAM...AND THUS IS NOT AS
BULLISH WITH THE QPF POTENTIAL ALONG/BEHIND THE FRONT LATER
TONIGHT INTO CENTRAL-ERN VA. THE NAM HAD OUTPERFORMED THE GFS YDAY
AFTN AND EVENING IN TERMS OF CONVECTIVE INITIATION...COVERAGE...AND
DURATION...AND IT APPEARS TO BE THE MODEL OF CHOICE AGAIN TODAY
BASED ON THE CURRENT OBS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE END OF THE WEEK WILL BE DOMINATED BY PERSISTENT CLOUDINESS AND
A HIGH LIKELIHOOD OF WIDESPREAD...MUCH NEEDED SOAKING RAINS. RATHER
ANOMALOUS (COOL-SEASON LIKE) SYNOPTIC SETUP FOR EARLY JUNE WILL BE
THE CULPRIT...AS LOW PRESSURE FORMS ACROSS THE SE REGION
THU...THEN LIFTS NE ALONG THE STALLED BNDRY OVER ERN NC AND FAR
SERN VA. PARAMETERS FOR HEAVY RAINFALL ARE IN PLACE...ESPECIALLY
(AGAIN) PER THE NAM...AS PWATS CLIMB TO A VERY IMPRESSIVE 2 TO
2.25 AND K INDICES 35-40. MODEL FCST SOUNDINGS SHOW NEARLY MOIST
ADIABATIC LAPSE RATES THROUGH A DEEP PORTION OF THE TROPOSPHERE...
WITH STRONG THETA-E/MSTR CONVERGENCE AT LOW LEVELS. INGREDIENTS
ARE CERTAINLY IN PLACE FOR HEAVY RAINFALL ON FRIDAY...THOUGH FOR
NOW WILL HOLD OFF ON HOISTING ANOTHER FLOOD WATCH...AT LEAST UNTIL
THE SHORT TERM ISSUES (POTENTIAL FOR FLOODING LATE THIS AFTN
THROUGH TONIGHT) ARE FINISHED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GOING WITH COMBINATION OF 00Z ECMWF/12Z GFS FOR THE EXTENDED PERIOD.
GENERALLY DRY AND MILD/VRY WRM WX EXPECTED FOR SAT NGT THRU SUN NGT
WITH JUST A SLGT CHC OF A SHRA OR TSRA SUN AFTN/NGT...MAINLY ACRS
EXTRM NRN CNTIES...DUE TO APPROACHING FRNTL BDNRY FM THE N. BETTER
CHCS FOR SHRAS OR TSRAS WILL COME MON NGT THRU WED...AS A PRE-FRNTL
TROF SETS UP ACRS THE AREA FOLLOWED BY A COLD FRNT PUSHING THRU THE
REGION LATE TUE THRU WED.
MAX TEMPS WILL GENERALLY BE IN THE MID 80S TO NR 90 SUN...MON AND
TUE...AND IN THE UPR 70S TO MID 80S WED. MIN TEMPS WILL BE IN THE
UPR 50S TO UPR 60S SUN MORNG...AND RANGE FM THE MID 60S TO NR 70
MON...TUE AND WED MORNGS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
ALL LOCATIONS CURRENTLY VFR BUT ACTIVITY STARTING TO ORGANIZE ON
RADAR ALONG A LINE FROM CHO SW TO CARROLL COUNTY WITH ISLOD CELLS
DVLPNG TO THE E OF THIS LINE. HAVE TRIED TO TIME ARRIVAL AT RIC WITH
TEMPO 19-23Z...HAVE CB IN OTHER TAFS. ALL SITES HAVE MVFR POSSIBLE
THIS AFT/EVE AS FRONT MOVES S. FRONT WILL STALL IN VCNTY OF VA/NC
OVERNIGHT AND HAVE MVFR CIG/VIS FOR ALL SITES OTHER THAN ECG.
THE FRONT WILL CONTINUE TO AFFECT THE FORECAST ARE THUR AND FRIDAY
CAUSING ADDITIONAL PRECIP WITH MFR/IFR XPCTD BOTH DAYS. THE FRONT
WILL MOVE S OF THE AREA FOR THE WEEKEND WITH ONLY SMALL CHC FOR
SHWRS...MAINLY TOWARD NC.
&&
.MARINE...
NO HEADLINES IN THE SHRT TERM TNGT THRU FRI. FRNTL BNDRY LAYING ACRS
EXTRM ERN PORTIONS OF THE AREA...WILL SLOWLY DROP SSE TNGT INTO
THU...THEN STALL OVR NRN NC LATER THU THRU FRI. LO PRES WILL TRACK
NE ALNG THE FRNT UP THE CST THU NGT THRU FRI NGT. WEAK HI PRES WILL
BLD OVR THE REGION AND OFF THE CST FOR SAT INTO MON. WNDS...WAVES
AND SEAS SHUD REMAIN BELOW SCA CRITERIA FOR ALL WTRS EXCEPT THE NRN
TWO CSTL ZNS THRU THE PERIOD. SEAS CUD REACH 5 FT IN THE NRN TWO
CSTL ZNS...ESPLY FRI/FRI NGT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ048-049-061>064-
068>078-082>086-090.
MARINE...NONE.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...TMG
AVIATION...CY
MARINE...TMGHazardous weather outlook, Jun 3, 6:38 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT WED JUN 3 2009
VAZ060-065>067-079>081-087>089-091>098-100-042345-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
738 PM EDT WED JUN 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THIS EVENING
ACROSS THE AREA...AS A FRONTAL BOUNDARY SAGS SLOWLY TO THE SOUTH
TOWARD THE VIRGINIA...NORTH CAROLINA BORDER. ANY THUNDERSTORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...CAPABLE
OF PRODUCING DAMAGING WIND GUSTS AS WELL AS LARGE HAIL.
THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO
15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A
HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON
THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP
SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED
FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST
VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY
NIGHT.
WIDESPREAD RAIN WILL DEVELOP FROM LATE THURSDAY NIGHT THROUGH FRIDAY
ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN
MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN
URBAN AREAS AND ALONG SMALL STREAMS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE
ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE.
MDZ021>025-VAZ099-042345-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-
738 PM EDT WED JUN 3 2009
...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON
THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP
SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED
FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST
VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY
NIGHT.
WIDESPREAD RAIN WILL DEVELOP ON FRIDAY ACROSS THE REGION IN ADVANCE
OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND
POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL
STREAMS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS
EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE.
VAZ082-084-086-090-042345-
CHARLES CITY-GLOUCESTER-MATHEWS-JAMES CITY-
738 PM EDT WED JUN 3 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...THE
MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON
THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP
SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED
FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST
VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY
NIGHT.
WIDESPREAD RAIN WILL DEVELOP FROM LATE THURSDAY NIGHT THROUGH FRIDAY
ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN
MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN
URBAN AREAS AND ALONG SMALL STREAMS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE
ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE.
VAZ048-049-061>064-068>078-083-085-042345-
FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX-
738 PM EDT WED JUN 3 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON
THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP
SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED
FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST
VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY
NIGHT.
WIDESPREAD RAIN WILL DEVELOP LATE THURSDAY NIGHT THROUGH FRIDAY
ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN
MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN
URBAN AREAS AND ALONG SMALL STREAMS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS
EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE.
NCZ012>017-030>032-102-042345-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
738 PM EDT WED JUN 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THIS EVENING
ACROSS THE AREA...AS A FRONTAL BOUNDARY SAGS SLOWLY TO THE SOUTH
TOWARD THE VIRGINIA...NORTH CAROLINA BORDER. ANY THUNDERSTORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...CAPABLE
OF PRODUCING DAMAGING WIND GUSTS AS WELL AS LARGE HAIL.
THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO
15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A
HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON
THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP
SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED
FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST
VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY
NIGHT.
WIDESPREAD RAIN WILL DEVELOP FROM LATE THURSDAY NIGHT THROUGH FRIDAY
ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN
MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN
URBAN AREAS AND ALONG SMALL STREAMS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING AND POSSIBLY INTO
THE OVERNIGHT HOURS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE.
ANZ631>633-650-652-654-656-658-042345-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
738 PM EDT WED JUN 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-042345-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
738 PM EDT WED JUN 3 2009
...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HURLEY
In the hours before
Local storm report, Jun 3, 6:34 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
734 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL TABSCOTT 37.86N 78.06W
06/03/2009 E0.88 INCH GOOCHLAND VA AMATEUR RADIO
NICKEL HAIL SOUTH OF RT. 250 ON RT. 605.
&&
WSAMMLERLocal storm report, Jun 3, 6:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 6 W HADENSVILLE 37.83N 78.11W
06/03/2009 E0.75 INCH GOOCHLAND VA TRAINED SPOTTER
RTE 605 4 MILES SOUTH OF RTE 250
&&
CURRYLocal storm report, Jun 3, 6:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
741 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 6 W HADENSVILLE 37.83N 78.11W
06/03/2009 E0.75 INCH GOOCHLAND VA TRAINED SPOTTER
RTE 605 4 MILES SOUTH OF RTE 250
&&
CURRYLocal storm report, Jun 3, 6:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
742 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG SHORT PUMP 37.65N 77.61W
06/03/2009 HENRICO VA PUBLIC
LARGE TREE DOWN ACROSS ROAD
&&
LALEXANDLocal storm report, Jun 3, 6:46 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 N ATLEE 37.69N 77.41W
06/03/2009 E1.75 INCH HANOVER VA PUBLIC
11021 MILESTONE DR
0635 PM HAIL SHORT PUMP 37.65N 77.61W
06/03/2009 E0.75 INCH HENRICO VA EMERGENCY MNGR
GAYTON RD AND PUMP RD AND PENNY SIZE HAUL AT 10816
BREWINGTON RD
&&
HURLEYLocal storm report, Jun 3, 6:53 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 5 N MECHANICSVILLE 37.70N 77.36W
06/03/2009 E0.75 INCH HANOVER VA PUBLIC
0616 PM HAIL 5 N MECHANICSVILLE 37.70N 77.36W
06/03/2009 E1.75 INCH HANOVER VA PUBLIC
0620 PM HAIL 1 N ATLEE 37.67N 77.41W
06/03/2009 E0.75 INCH HANOVER VA PUBLIC
0620 PM HAIL 4 N MECHANICSVILLE 37.69N 77.36W
06/03/2009 E0.75 INCH HANOVER VA LAW ENFORCEMENT
10346 TARLTON DR
0644 PM HAIL 1 W GLEN ALLEN 37.66N 77.50W
06/03/2009 E1.75 INCH HENRICO VA PUBLIC
HAIL BROKE WINDSHIELD IN INNSBROOK AREA.
0650 PM HAIL GLEN ALLEN 37.66N 77.48W
06/03/2009 E1.75 INCH HENRICO VA TRAINED SPOTTER
0655 PM HAIL 1 W CHESTER 37.35N 77.45W
06/03/2009 E0.75 INCH CHESTERFIELD VA PUBLIC
&&
HURLEYFlash Flood, Henrico
- When
- June 3, 7:00 PM EST to 8:00 PM EST
- Where
- Henrico County, Lewis Gardens to 0.42 mi S of Lewis Gardens
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.520, -77.280
There was up to one foot of water covering parts of Darbytown, Monichan and Charles City Roads.
Flash Flood, Hanover
- When
- June 3, 7:30 PM EST to 8:30 PM EST
- Where
- Hanover County, 0.69 mi N of Ashland to 0.59 mi NNE of Ashland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.760, -77.480
Several businesses were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in California, June 3, 20092 deaths · 8 injured · $126,000 · 1 in hail · 5 events
- Tornado and Hail in Virginia, June 3, 20091 death · $300,000 · EF1 · 46 events
- Flash Flood and Hail in North Carolina, June 3, 20091 death · $2.0 million · 1 in hail · 13 events
- Tornado and Hail in Texas, June 3, 20091 death · $6,000 · EF0 · 6 events
- Lightning Strike in California, June 3, 20091 death · 1 event
- Flash Flooding and Hail in Arkansas, June 3, 2009$197,000 · 1.75 in hail · 15 events
- Flash Flood and Damaging Winds in Arkansas, June 3, 2009$100,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, June 3, 2009$64,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 2009$13,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Louisiana, June 3, 2009$40,000 · 58 kt wind · 13 events
- Hail and Damaging Wind in Tennessee, June 3, 2009$50,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 3, 2009$38,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184549, 184552.